MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 4000 ML; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 4000 ML; BLOOD GAS OXYGENATOR
Model Number 3CX*RX15RE40
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator presented a retention of co2 according to the laboratory report.It is unknown if there was a delay in the procedure.No consequence or impact to patient.Product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on october 11, 2018.(b)(4).The returned sample was visually inspected no obvious anomaly, such as break were found.After having been rinsed and dried, the unit was tested for its oxygen (o2) transfer volume and carbon dioxide (co2) removal volume in accordance with the factory's shipping inspection protocol and verified that the actual sample was the normal product with no issue in the gas transfer performance.With the absence of the involved pump record to be evaluated or the detailed information about the events leading up to this complaint, it is difficult to determine the definitive cause of this complaint.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HOLLOW FIBER OXY WITH 4000 ML
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7956271
Report Number1124841-2018-00255
Device Sequence Number16379113
Product Code DTZ
UDI-Device Identifier00699753450158
UDI-Public(01)00699753450158
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number3CX*RX15RE40
Device Catalogue NumberN/A
Device Lot NumberVM09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1